New York, 2011Damaging Wind in New York, September 29, 2011
September 29, 2011 · NWS OKX · 1 event in 1 county or zone
A passing cold front and upper level shortwave triggered an isolated severe thunderstorm in Rockland County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front and upper level shortwave triggered an isolated severe thunderstorm in Rockland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 29, 11:49 AM EST, 31 minutes earlier.
Area forecast discussion, Sep 29, 11:49 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1249 PM EDT THU SEP 29 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE TRI-STATE INTO THIS EVENING.
ADDITIONAL COLD FRONTS WILL MOVE THROUGH THE AREA FRIDAY AND
FRIDAY NIGHT. HIGH PRESSURE SLOWLY BUILDS IN ON SATURDAY WITH LOW
PRESSURE DEVELOPING OFFSHORE AT THE SAME TIME. THIS LOW WILL
SLOWLY DRIFT IN THE VICINITY OF NEW ENGLAND THROUGH THE WEEKEND
WHILE HIGH PRESSURE TRIES TO BUILD IN.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1630Z UPDATE...A TRIPLE POINT LOW WAS LOCATED TO THE SW OF
ALBANY...WITH A COLD FRONT EXTENDING SSW INTO THE LOWER CHESAPEAKE
BAY. THIS COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EARLY
THIS EVENING. VISIBLE SATELLITE SHOWS AREAS OF BREAKS IN THE
CLOUDS IN THE WARM SECTOR.
THESE BREAKS WILL BE SUFFICIENT TO ALLOW SURFACE BASED CAPES TO
REACH 500-1000 J/KG ACROSS THE REGION AND MOST UNSTABLE LAYER
CAPES OF 1000-2000 J/KG. THIS COUPLED WITH 40-50 KT 0-6KM BULK
SHEAR...THE INFLUENCE OF BEING RIGHT REAR QUADRANT OF A 110 KT 250
HPA JET THIS AFTERNOON...COUPLED WITH A 30 KT LOW LEVEL JET
PUSHING THROUGH...ALONG WITH DECENT LOW LEVEL HELICITY YIELDS A
SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT.
THE MAIN THREAT IS STRONG GUSTY WINDS AND LARGE HAIL...HOWEVER
THERE IS ENOUGH LOW LEVEL SHEAR...THAT AN ISOLATED TORNADO CANNOT
BE RULED OUT AS WELL. IN ADDITION TO THE SEVERE
THREAT...PRECIPITABLE WATERS OF 1.25-1.75 INCHES (PER 12Z
SOUNDINGS)...BRINGS THE THREAT OF LOCALLY HEAVY RAINFALL AS WELL.
SEE THE HYDRO SECTION OF THE AFD FOR FURTHER DETAILS.
TEMPERATURE/DEWPOINT FORECAST GENERALLY ON TRACK THIS GO
AROUND...DID TWEAK WITH LATEST OBS/GUIDANCE TRENDS...BUT NO MORE
THAN A DEGREE OR SO CHANGE AT ANY GIVEN LOCATION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT SHOULD BE EXITING EARLY THIS EVENING WITH THE LAST
THREAT OF A SHOWER OR THUNDERSTORM. AGAIN...SOME STORMS COULD BE
ON THE STRONG TO POSSIBLY SEVERE SIDE. CLEARING FOR THE OVERNIGHT
HOURS.
ON FRIDAY...THE REGION WILL BE UNDER SLIGHT RIDGING ALOFT AS THE
INITIAL SHORTWAVE HEADS NORTHEAST AND ANOTHER SHORTWAVE MOVES
THROUGH THE EASTERN GREAT LAKES REGION. A WEAK COLD FRONT MOVES
THROUGH IN THE AFTERNOON HOURS...BUT MOISTURE SEEMS LIMITED.
THEREFORE EXPECTING JUST SOME CLOUD COVER FROM THIS AND REMAINING
DRY. A BLEND OF MAV/NAM MOS WAS USED AGAIN FOR TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
DEEP UPPER LEVEL TROUGH MOVING EAST FRIDAY NIGHT FORECAST TO CLOSE
OFF SAT AND SAT NIGHT. THEN IT MEANDERS NEAR TO THE NORTH OF THE
REGION FOR SUNDAY. UPPER LEVEL LOW SHIFTS EAST OF AREA ON MONDAY.
MAIN JET ALOFT WILL STAY JUST EAST OF THE REGION AND INCREASE IN
SPEED WITH ITS INCREASING MERIDIONAL FLOW. AT THE SURFACE...LOW
PRESSURE WILL LINGER NEAR THE AREA WITH MOST MODEL GUIDANCE
INDICATING IT TO BE OFFSHORE THROUGH EARLY SATURDAY.
THEREAFTER...MODELS INDICATE THAT THIS LOW COULD RETROGRADE AND
DEEPEN BACK TO THE WEST IN RESPONSE TO THE JET AND DEEP UPPER LEVEL
LOW AROUND THE REGION. MODELS SHOW THE LOW WEAKENING AND LIFTING
NORTHWARD ON MONDAY...WITH THE UPPER LEVEL LOW AND JET SHIFTING
FARTHER EAST. A MORE NORTHWEST FLOW WILL ESTABLISH THROUGH THE
ATMOSPHERE WITH RELATIVELY GREATER INFLUENCE OF HIGH
PRESSURE...ALTHOUGH THE MAIN RIDGE STAYS TO OUR WEST WHILE ANOTHER
SHORTWAVE BEGINS TO APPROACH FROM SOUTHEAST CANADA.
IN TERMS OF WEATHER...THIS FAVORS A COLDER THAN NORMAL PATTERN WITH
ISOLATED TO SCATTERED SHOWERS DUE TO THE POOL OF INSTABILITY ALOFT
FOR THIS WEEKEND. AT THIS POINT...DIFFICULT TO PINPOINT EXACT TIMING
OF SHOWER ACTIVITY WITH THE MODEL DISAGREEMENT WITH INDIVIDUAL VORTICITY
MAXIMA ROTATING AROUND THE UPPER LEVEL LOW AS WELL AS QPF FIELDS
ASSOCIATED WITH BROAD LOW PRESSURE. NOTED A BETTER AGREEMENT OF
BETWEEN MODELS WITH QPF ON SATURDAY SHOWING RELATIVELY MORE THAN FOR
SUNDAY. SO WILL KEEP POPS HIGHER FOR SAT AND THEREFORE SCATTERED
COVERAGE AND RESTRICT TO ISOLATED COVERAGE FOR SUNDAY. THIS COULD
CHANGE WITH SUBSEQUENT FORECASTS DEPENDING ON MODEL EVOLUTION WITH
THE DEPICTION OF THE UPPER LEVEL LOW AND OTHER FORCING FACTORS.
HIGHS MOSTLY IN THE 60S FOR SAT AND UPPER 50S TO LOWER 60S ON
SUN...WELL BELOW NORMAL FOR THIS TIME OF YEAR. TEMPERATURES WILL
MODERATE ON MONDAY WITH A GREATER WESTERLY FLOW AND THEREBY HIGHS
RANGING MORE IN THE MID TO UPPER 60S WITH DRY WEATHER FORECAST.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AN EXTREMELY CHANGEABLE WEATHER SITUATION THIS AFTERNOON AS A WARM
FRONT LIFTS NORTH FOLLOWED BY A COLD FRONT LATE THIS AFTERNOON.
SOUTH WINDS WILL VEER TO THE SOUTHWEST AFTER 17-18Z AND BECOME
GUSTY. LOW CONFIDENCE FORECAST WITH CONDITIONS BECOMING MVFR OR VFR
THIS AFTERNOON. DO EXPECT SCATTERED SHOWERS AND TSTMS THIS AFTERNOON
AS A COLD FRONT APPROACHES. ANY SHOWERS AND THUNDERSTORMS PASS
THROUGH IN THE LATE AFTERNOON. TIME HERE IS PROBABLY PLUS OR MINUS
AN HOUR OF FCST. TSTMS EXPECTED TO MOVE THROUGH FAIRLY QUICKLY.
SKY QUICKLY CLEARS IN THE WAKE OF THE FRONT WITH WSW WINDS
BACKING TO SSW IN THE EVENING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.
KLGA FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.
KEWR FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.
KHPN FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.
KISP FCSTER COMMENTS: UNCERTAINTY IN TERMS OF TIMING OF WIND SHIFT
AND FOR CONVECTION THIS AFTERNOON.
OUTLOOK FOR 12Z FRI THROUGH MON...
FRI...VFR.
SAT-SUN...MAINLY VFR...SUB VFR POSSIBLE IN SCATTERED SHOWERS.
MON...VFR.
&&
.MARINE...
INCREASING CHANCE FOR STRONG TO POSSIBLY SEVERE STORMS ACROSS THE
WATERS THIS AFTERNOON AND EARLY THIS EVENING.
SEAS SHOULD BE RIGHT AROUND 5 FT ON THE EASTERN OCEAN WATERS...ALONG
WITH GUSTS UP TO 25 KT THIS AFTERNOON OUT AHEAD AND RIGHT BEHIND A
COLD FRONT MOVING THROUGH. HAVE THEREFORE EXTENDED THE SCA THROUGH
MIDNIGHT TONIGHT. WINDS AND SEAS SHOULD REMAIN BELOW CRITERIA LATE
AT NIGHT TONIGHT AND THROUGH FRIDAY.
SUB SCA CONDITIONS ARE FORECAST THROUGH SATURDAY WITH LOW PRESSURE
OFFSHORE. LOW PRESSURE RETROGRADING AND INTENSIFYING ON SUNDAY WITH
AN INCREASE IN PRESSURE GRADIENT...LEADING TO HIGHER WINDS AND GUSTS
UP TO NEAR 25 KT ACROSS OCEAN AREAS. SCA IS PROBABLE STARTING LATE
SAT NIGHT THROUGH MONDAY AS SEAS BUILD IN RESPONSE TO 5 FT AND A
LITTLE HIGHER.
&&
.HYDROLOGY...
ANOTHER HALF INCH TO INCH OF RAINFALL IS EXPECTED ON AVERAGE ACROSS
THE CWA THROUGH THIS EVENING...WITH LOCALLY HIGHER AMOUNTS IN
AREAS EXPERIENCING THUNDERSTORMS - WOULD NOT BE SURPRISED BY AN
ISOLATED REPORT OF AROUND 2 INCHES. WESTERN ORANGE COUNTY WOULD
HAVE THE HIGHEST POTENTIAL FOR FLASH FLOODING BASED ON LATEST
GUIDANCE...BUT AT LEAST MINOR URBAN/SMALL STREAM FLOODING WILL BE
A THREAT ACROSS THE ENTIRE FORECAST AREA.
&&
.TIDES/COASTAL FLOODING...
SOUTH SHORE/NY HARBOR LOCATIONS EXCEEDED MINOR BENCHMARKS BY
AROUND 0.5 FT THIS MORNING. STILL EXPECTING WIDESPREAD MINOR
COASTAL FLOODING FOR THE EARLY AFTERNOON HIGH TIDE CYCLES WITH
CONTINUED ONSHORE FLOW BUT A GRADUAL DOWNWARD TREND WITH SURGE.
DEPARTURES SHOULD BE MOSTLY 0.5 TO 1 FT.
FOR TONIGHT...MOST TIDAL STATIONS FALLING BETWEEN AT 0.5 TO 1 FT
SHORT OF MINOR FLOODING THRESHOLDS AS WINDS TURN MORE WESTERLY AND
SURGE THEREBY DECREASING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
CTZ009-010.
NY...COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
NYZ071-073-078-176-177.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350-353.
&&
SYNOPSIS...JC/MALOIT
NEAR TERM...MALOIT
SHORT TERM...JC/MALOIT
LONG TERM...JM
AVIATION...JST/PW
MARINE...JC/MALOIT/JM/PW
HYDROLOGY...JC/MALOIT
TIDES/COASTAL FLOODING...JC/MALOITHazardous weather outlook, Sep 29, 11:44 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1244 PM EDT THU SEP 29 2011
CTZ005>008-011-012-NJZ002-004-006-103>108-NYZ067>070-072-074-075-
079>081-178-179-301645-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1244 PM EDT THU SEP 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. THE MAIN THREAT IS STRONG GUSTY WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-010-NYZ071-073-078-176-177-301645-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1244 PM EDT THU SEP 29 2011
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT IS STRONG GUSTY
WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-301645-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1244 PM EDT THU SEP 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. THE MAIN THREAT IS STRONG GUSTY WINDS AND
LARGE HAIL. AN ISOLATED WATERSPOUT CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
MALOIT
In the hours before
Special weather statement, Sep 29, 10:19 AM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1119 AM EDT THU SEP 29 2011
NJZ006-104-106>108-NYZ072-074-075-176-291615-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-WESTERN UNION-
1119 AM EDT THU SEP 29 2011
...STRONG THUNDERSTORM WILL IMPACT HUDSON...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN
ESSEX...SOUTHERN BERGEN AND UNION COUNTIES...
AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NORTH BRUNSWICK
TOWNSHIP...MOVING NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 AND A HALF INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4063 7419 4059 7421 4059 7445 4071 7425
4088 7406 4077 7394 4071 7397 4077 7393
4070 7386 4066 7385 4058 7400 4064 7404
4071 7398 4069 7404 4059 7405 4050 7422
4050 7424
NVSpecial weather statement, Sep 29, 11:47 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1247 PM EDT THU SEP 29 2011
CTZ009-NJZ004-006-104-106-NYZ069>073-176-291745-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN QUEENS-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
1247 PM EDT THU SEP 29 2011
...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT BRONX...EASTERN
BERGEN...EASTERN ESSEX...EASTERN PASSAIC...FAIRFIELD...HUDSON...NEW
YORK (MANHATTAN)...QUEENS...ROCKLAND AND WESTCHESTER COUNTIES...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIDGEFIELD...AND MOVING NORTHEAST AT 30
MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS WILL CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4079 7419 4089 7414 4093 7407 4098 7408
4134 7383 4134 7377 4119 7347 4116 7346
4079 7385 4081 7384 4079 7393 4080 7390
4078 7386 4072 7392 4074 7395 4078 7393
4070 7400
NVLocal storm report, Sep 29, 12:05 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
105 PM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL BERGENFIELD 40.92N 74.00W
09/29/2011 M0.75 INCH BERGEN NJ TRAINED SPOTTER
TRAINED SPOTTER
&&
TFMThunderstorm Wind, Rockland
- When
- September 29, 12:20 PM EST
- Where
- Rockland County, 0.35 mi SW of West Nyack
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.096, -73.985
A tree was reported down, blocking West Nyack Road in West Nyack.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, September 29 to 30, 20111 death · $10,000 · 5 events
- High Wind in Iowa, September 29, 2011$525,000 · 51 kt wind · 4 events
- Coastal Flood in New Jersey, September 29, 2011$300,000 · 4 events
- Hail and Damaging Winds in Texas, September 29, 2011$170,000 · 1 in hail · 9 events
- Wildfire in Iowa, September 29, 20111 injured · $115,000 · 4 events
- High Wind in Michigan, September 29 to 30, 2011$112,000 · 65 kt wind · 12 events
- Damaging Winds in Texas, September 29, 2011$80,000 · 61 kt wind · 9 events
- Coastal Flood in Pennsylvania, September 29, 2011$50,000 · 3 events
- Hail and Strong Wind in Wisconsin, September 29 to 30, 2011$21,000 · 0.75 in hail · 12 events
- Hail and Damaging Winds in New Jersey, September 29, 2011$25,000 · 61 kt wind · 7 events
- High Wind in Wisconsin, September 29 to 30, 2011$30,000 · 60 kt wind · 3 events
- Marine High Wind in Lake Superior, September 29, 201160 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349930.